1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Is dizziness common in weight loss?

Discussion in 'Weight Loss and Dieting' started by ickihun, Jul 18, 2017.

  1. ickihun

    ickihun Type 2 · Master

    Messages:
    13,336
    Likes Received:
    18,326
    Trophy Points:
    298
    It's been so long since I've lost 2 and a half stones I cannot remember if dizziness is normal to me losing weight.

    I remember one poster having them and hitting her head off the bathroom sink as she passed out. She lost on lchf but doesn't post anymore as she reached her weight loss goal and gained steady good bgs.

    Is it normal to experience some level of dizziness on losing the starting portion of weight loss?

    I'm taking multivitamins as instructed by hospital and vit d supplement due to insufficient vitamins discovered 2mths ago.

    Remind me does a person on too high levothyroxine dose for underactive thyroid get dizziness with weight loss?

    Or is my asthma nurse right. I'm overdosing on reliever even though still have minor congestion and reliever keeping my airways open? So without reliever i experience uncontrolled asthma. ( @JohnEGreen )

    What do you think? What's your experience?
     
  2. zand

    zand Type 2 · Expert

    Messages:
    9,315
    Likes Received:
    15,552
    Trophy Points:
    198
    Well I always feel slightly faint/dizzy when I am losing weight. I lived for years with low BP so I don't mind the feeling at all and know when I need to sit down before I fall down. Overdosing on my asthma reliever simply makes me have palpitations, not dizzyness, but I guess it's going to differ from person to person.

    I have never been on thyroid medication but a friend used to get very hyper and active and had loads of energy when he had too much levothyroxine. I don't remember him feeling dizzy at all, in fact I'm sure he didn't he just ran/cycled lots and couldn't stop exercising lol.
     
    • Useful Useful x 1
  3. ickihun

    ickihun Type 2 · Master

    Messages:
    13,336
    Likes Received:
    18,326
    Trophy Points:
    298
    Thanks @zand .
    Off to have blood test for endocrologist/diabesity consultant apointment next week.

    I'm only losing less than 1kg per week but is now adding up.
    Dietician believes I could possible lose another stone before op which I'm hoping is in 2017 rather than 2018.
    I'm reaching my weight I was before my 2nd pregnancy which I carried well.
    Once I'm less than I was 11yrs ago I will be the fat lady singing. (Dieticians prediction).
     
    • Like Like x 1
  4. zand

    zand Type 2 · Expert

    Messages:
    9,315
    Likes Received:
    15,552
    Trophy Points:
    198
    Yes me too, my next target is to be less than I was 11 years ago. :)
     
    • Winner Winner x 1
    #4 zand, Jul 18, 2017 at 10:10 AM
    Last edited: Jul 18, 2017
  5. ringi

    ringi Type 2 · Well-Known Member

    Messages:
    3,297
    Likes Received:
    1,205
    Trophy Points:
    158
    It could be as simple as not getting enough salt.
     
    • Useful Useful x 2
  6. ickihun

    ickihun Type 2 · Master

    Messages:
    13,336
    Likes Received:
    18,326
    Trophy Points:
    298
    Well done.
    It's a lovely feeling to get the best out of our body, for a change eh?
     
  7. ickihun

    ickihun Type 2 · Master

    Messages:
    13,336
    Likes Received:
    18,326
    Trophy Points:
    298
    Thanks @ringi . i think my sodium levels were right in last blood tests, is that the same thing?
     
  8. ringi

    ringi Type 2 · Well-Known Member

    Messages:
    3,297
    Likes Received:
    1,205
    Trophy Points:
    158
    Most sodium is in the liquid between cells and the body will try hard to move enough of it into our blood when needed, the body is also very good at "pissing out" excess sodium. So unless you were feeling dizziness at the time of the blood test, I think it would be worth trying taking a little more sodium for a few days. (For example a normal stock cube in a mug of water two times a day.)

    (If your sodium was very low on the day of the blood test, it would have shown low on the test and you may have got phone call from the out of hours GP as soon as the results where seen int he lab.)
     
    • Useful Useful x 1
  9. ickihun

    ickihun Type 2 · Master

    Messages:
    13,336
    Likes Received:
    18,326
    Trophy Points:
    298
    Ah! I take a diuret every morning but by suppertime i'm swollen again. GP knows. It pees out sodium. I mainly have my blood tests on a morning, even in a&e.
    Is it low sodium only which causes dizziness or can too much sodium cause it too? Dizziness mostly when pottering around house in the evening. :(
     
  10. ringi

    ringi Type 2 · Well-Known Member

    Messages:
    3,297
    Likes Received:
    1,205
    Trophy Points:
    158
    Go see your GP, and tell him/her what you just wrote. I have a feeling that the diuret may be part of the problem. Having more sodium will partly undo the effect of the diuret so ask you GP first. Are you allowed to take the diuret in the evening so you can see if that changes when you feel dizziness?
     
    • Agree Agree x 1
    • Useful Useful x 1
  11. ickihun

    ickihun Type 2 · Master

    Messages:
    13,336
    Likes Received:
    18,326
    Trophy Points:
    298
    Thanks @ringi I've just seen your post by chance.
    I have to call gp practice this morning for an apoointment. :(
    Having awful palpatations again and breathlessness like last time. I had my beta blocker increased and it went away.

    I'd prefer the gp whose not around on a friday. Although 2 practices are malgimating next month so that will change if i'm prepared to travel out of town. (When ill I don't want to leave house never mind 2 buses to attached practice).

    On tuesday's diabetes consultation I had a blood pressure reading of 153/101 and advised by letter yesterday to have it checked (copy to gp letter).

    Early in the month I had an awful virus which inflammed my airways and caused sickness and more bed time. I've struggled since then with incorrect breathing.
    I will tell my gp, hopefully monday but today if practice insist on the phone. I'll call them in a mo. Must weigh-in first. ;) before forum sticks up.
     
  12. solo091

    solo091 · Member

    Messages:
    6
    Likes Received:
    5
    Trophy Points:
    23
    it's not common for sure, you need medical advise
     
    • Like Like x 1
  13. ickihun

    ickihun Type 2 · Master

    Messages:
    13,336
    Likes Received:
    18,326
    Trophy Points:
    298
     
  14. ickihun

    ickihun Type 2 · Master

    Messages:
    13,336
    Likes Received:
    18,326
    Trophy Points:
    298
    Must have been a virus as friday gp checked blood pressure but it wasnt high anymore.
    I have perservered with new asthma treatment to work for me. So far it hasnt returned.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook